Alert archive / Kansas / Red Flag Warnings in 2025
Red Flag Warning 9, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Mar 16, 2025, 2:27 AM CDT for 16 counties in Kansas. It took effect at Mar 17, 2025, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2025, 2:27 AM CDT (07:27 UTC)
- In effect from
- Mar 17, 2025, 1:00 PM CDT
- Expired
- Mar 17, 2025, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Kiowa County, KS, Meade County, KS, Morton County, KS, Pratt County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 54 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2817 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
818 WWUS83 KDDC 160727 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 227 AM CDT Sun Mar 16 2025 ...Increasing Wildfire Danger Monday and Tuesday... KSZ074>078-080-081-084>090-170000- /O.NEW.KDDC.FW.W.0009.250317T1800Z-250318T0100Z/ /O.EXT.KDDC.FW.A.0005.250318T1800Z-250319T0100Z/ Stanton-Grant-Haskell-Gray-Ford-Kiowa-Pratt-Morton-Stevens-Seward- Meade-Clark-Comanche-Barber- 227 AM CDT Sun Mar 16 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM to 8 PM CDT Monday. * AFFECTED AREA...Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * TIMING...For the Red Flag Warning, from 1 PM to 8 PM CDT Monday. For the Fire Weather Watch, from Tuesday afternoon through Tuesday evening. * WINDS...Southwest 20 to 30 mph, gusts to 45 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any ignitions may burn out of control quickly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ030-031-043>046-061>066-079-170000- /O.NEW.KDDC.FW.A.0006.250318T1800Z-250319T0100Z/ /O.EXT.KDDC.FW.A.0005.250317T1800Z-250318T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Edwards- 227 AM CDT Sun Mar 16 2025 /127 AM MDT Sun Mar 16 2025/ ...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Tuesday afternoon through Tuesday evening. * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford and Fire Weather Zone 079 Edwards. * TIMING...For the first Fire Weather Watch, from Monday afternoon through Monday evening. For the second Fire Weather Watch, from Tuesday afternoon through Tuesday evening. * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any ignitions may burn out of control quickly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
4 follow-up statements
357 WWUS83 KDDC 161841 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 141 PM CDT Sun Mar 16 2025 ...Increasing Wildfire Danger Monday and Tuesday... KSZ074>078-080-081-084>090-170245- /O.CON.KDDC.FW.W.0009.250317T1800Z-250318T0100Z/ /O.CON.KDDC.FW.A.0005.250318T1800Z-250319T0100Z/ Stanton-Grant-Haskell-Gray-Ford-Kiowa-Pratt-Morton-Stevens-Seward- Meade-Clark-Comanche-Barber- 141 PM CDT Sun Mar 16 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY ... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * TIMING...For the Red Flag Warning, from 1 PM to 8 PM CDT Monday. For the Fire Weather Watch, from Tuesday afternoon through Tuesday evening. * WINDS...Monday: Southwest 20 to 30 mph with gusts up to 40 mph. Tuesday: Southwest 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ030-031-043>046-061>066-079-170245- /O.CON.KDDC.FW.A.0005.250317T1800Z-250318T0100Z/ /O.CON.KDDC.FW.A.0006.250318T1800Z-250319T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Edwards- 141 PM CDT Sun Mar 16 2025 /1241 PM MDT Sun Mar 16 2025/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford and Fire Weather Zone 079 Edwards. * TIMING...For the first Fire Weather Watch, from Monday afternoon through Monday evening. For the second Fire Weather Watch, from Tuesday afternoon through Tuesday evening. * WINDS...Monday: Southwest 15 to 25 mph with gusts up to 30 mph. Tuesday: Southwest 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
308 WWUS83 KDDC 170802 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 302 AM CDT Mon Mar 17 2025 ...Increasing Wildfire Danger Monday and Tuesday... KSZ030-031-043>046-061>066-079-180000- /O.CAN.KDDC.FW.A.0005.250317T1800Z-250318T0100Z/ /O.UPG.KDDC.FW.A.0006.250318T1800Z-250319T0100Z/ /O.NEW.KDDC.FW.W.0010.250318T1800Z-250319T0200Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Edwards- 302 AM CDT Mon Mar 17 2025 /202 AM MDT Mon Mar 17 2025/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM CDT /noon MDT/ to 9 PM CDT /8 PM MDT/ Tuesday. * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford and Fire Weather Zone 079 Edwards. * TIMING...From 1 PM CDT /noon MDT/ to 9 PM CDT /8 PM MDT/ Tuesday. * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any ignitions will have the potential to burn out of control quickly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ074>078-080-081-084>090-180000- /O.UPG.KDDC.FW.A.0005.250318T1800Z-250319T0100Z/ /O.NEW.KDDC.FW.W.0010.250318T1800Z-250319T0200Z/ /O.CON.KDDC.FW.W.0009.250317T1800Z-250318T0100Z/ Stanton-Grant-Haskell-Gray-Ford-Kiowa-Pratt-Morton-Stevens-Seward- Meade-Clark-Comanche-Barber- 302 AM CDT Mon Mar 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM to 9 PM CDT Tuesday. * AFFECTED AREA...Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * TIMING...For the first Red Flag Warning, from 1 PM this afternoon to 8 PM CDT this evening. For the second Red Flag Warning, from 1 PM to 9 PM CDT Tuesday. * WINDS...For Monday, southwest winds 15 to 25 mph with gusts to 35 mph. For Tuesday, southwest winds 25 to 35 mph with gusts to 55 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any ignitions will have the potential to burn out of control quickly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
417 WWUS83 KDDC 171438 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 938 AM CDT Mon Mar 17 2025 ...Increasing Wildfire Danger Monday and Tuesday... KSZ074>078-080-081-084>090-172245- /O.CON.KDDC.FW.W.0009.250317T1800Z-250318T0100Z/ /O.CON.KDDC.FW.W.0010.250318T1800Z-250319T0200Z/ Stanton-Grant-Haskell-Gray-Ford-Kiowa-Pratt-Morton-Stevens-Seward- Meade-Clark-Comanche-Barber- 938 AM CDT Mon Mar 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * TIMING...For the first Red Flag Warning, from 1 PM this afternoon to 8 PM CDT this evening. For the second Red Flag Warning, from 1 PM to 9 PM CDT Tuesday. * WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-043>046-061>066-079-172245- /O.CON.KDDC.FW.W.0010.250318T1800Z-250319T0200Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Edwards- 938 AM CDT Mon Mar 17 2025 /838 AM MDT Mon Mar 17 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford and Fire Weather Zone 079 Edwards. * TIMING...From 1 PM CDT /noon MDT/ to 9 PM CDT /8 PM MDT/ Tuesday. * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KBJ For more information from NOAA/National weather service visit... http://weather.gov/ddc
639 WWUS83 KDDC 171837 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 137 PM CDT Mon Mar 17 2025 ...Increasing Wildfire Danger Monday and Tuesday... KSZ061-062-180245- /O.EXA.KDDC.FW.W.0009.000000T0000Z-250318T0100Z/ /O.EXT.KDDC.FW.W.0010.250318T1600Z-250319T0200Z/ Hamilton-Kearny- 137 PM CDT Mon Mar 17 2025 /1237 PM MDT Mon Mar 17 2025/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR... ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 8 PM CDT /7 PM MDT/ this evening. * AFFECTED AREA...Fire Weather Zone 061 Hamilton and Fire Weather Zone 062 Kearny. * TIMING...For the first Red Flag Warning, until 8 PM CDT /7 PM MDT/ this evening. For the second Red Flag Warning, from 11 AM CDT /10 AM MDT/ to 9 PM CDT /8 PM MDT/ Tuesday. * WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ074>078-080-081-084>090-180245- /O.EXT.KDDC.FW.W.0010.250318T1600Z-250319T0200Z/ /O.CON.KDDC.FW.W.0009.000000T0000Z-250318T0100Z/ Stanton-Grant-Haskell-Gray-Ford-Kiowa-Pratt-Morton-Stevens-Seward- Meade-Clark-Comanche-Barber- 137 PM CDT Mon Mar 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR... ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 9 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR... * AFFECTED AREA...Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * TIMING...For the first Red Flag Warning, until 8 PM CDT this evening. For the second Red Flag Warning, from 11 AM to 9 PM CDT Tuesday. * WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-043>046-063>066-079-180245- /O.EXT.KDDC.FW.W.0010.250318T1600Z-250319T0200Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford- Edwards- 137 PM CDT Mon Mar 17 2025 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 9 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford and Fire Weather Zone 079 Edwards. * TIMING...From 11 AM to 9 PM CDT Tuesday. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KBJ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 16, 2:00 AM CDT, 27 minutes earlier. Its key messages:
- Beautiful early spring Sunday with warmer temperatures and much less wind.
- Unseasonably warm Monday and Tuesday afternoon, with increasing winds and increasing wildfire danger.
- A storm system is expected to rain and wet snow Tuesday night and early Wednesday, along with intense north winds. Blizzard conditions are possible across northern zones including I-70 early Wednesday, and a winter storm watch will likely be required.
- Dramatically colder Wednesday with intense northwest winds.
Area forecast discussion, Mar 16, 2:00 AM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 200 AM CDT Sun Mar 16 2025 ...Updated Discussion... .KEY MESSAGES... - Beautiful early spring Sunday with warmer temperatures and much less wind. - Unseasonably warm Monday and Tuesday afternoon, with increasing winds and increasing wildfire danger. - A storm system is expected to rain and wet snow Tuesday night and early Wednesday, along with intense north winds. Blizzard conditions are possible across northern zones including I-70 early Wednesday, and a winter storm watch will likely be required. - Dramatically colder Wednesday with intense northwest winds. && .DISCUSSION... Issued at 200 AM CDT Sun Mar 16 2025 The combination of a mostly clear sky, light and variable winds, and dry air is allowing for strong radiational cooling at midnight. Temperatures well down into the 20s are expected at sunrise. Strong height rises are expected Sunday, as the latest trough and cooler air from Saturday depart. Full sunshine and milder temperatures in the 60s will result, with much less wind, to provide the pick day of the weekend. All model guidance shows strong warming Monday, as height fields continue to climb, and midlevel flow becomes more zonal. 00z NAM shows a net increase of +10C at 850 mb Monday over Sunday, and along with the assistance of SWly downslope, afternoon temperatures will easily warm into the lower 80s. NBM max temperature guidance is several degrees above 00z statistical models, and this warmest guidance was accepted. Record highs for March 17th are in the mid 80s, and given a dry ground and southwest winds of 15-25 mph, some of these records may be challenged Monday. Next potent Pacific trough arrives in California on Monday. Model consensus places this trough axis over the Great Basin 7 am Tuesday, to near the Colorado Front Range 7 pm Tuesday. Leeside cyclogenesis will result over or near SW KS Tuesday, with NAM/ECMWF placing a 988 mb cyclone in the vicinity of DDC Tuesday afternoon. An unseasonably warm air mass will remain in place Tuesday in this prefrontal/pretrough environment, with afternoon temperatures at least into the 70s, and into the mid 80s southeast of Dodge City, where terrain enhances the downslope trajectory and compression. The exact placement of the surface low will play a critical role in the surface wind field, where the winds are strongest, and how wildfire danger will be distributed. But certainly, SWly downslope components will ensure another unseasonably warm afternoon. Strong shortwave ejects into Kansas Tuesday night through early Wednesday, providing a dramatic weather change typical of March. Intense northwest winds are expected Tuesday night, certainly stronger than NBM guidance, and used the 90%ile of the NBM for these wind grids, and into Wednesday as well. ECMWF/EPS ensemble members depict 850 mb flow as high as 65 kts/75 mph across eastern zones Tuesday night, but nocturnal timing should keep some of this momentum from penetrating into the boundary layer. Still, mechanical mixing, and the presence of precipitation drag, may necessitate a high wind warning Tuesday night. Dramatically colder air will rush in for Wednesday, with afternoon temperatures struggling through the 40s and lower 50s. Intense northwest winds will produce wind chills in the 30s. Will need to monitor Tuesday night/Wednesday morning for brief, but potentially significant, winter impacts. NBM probability of measurable snow is centered on the 1am - 7am Wednesday time frame, with those probabilities highest (near 70%) across northern zones (I-70). This timing matches the last several ECMWF runs that track a strong, dynamic yet progressive deformation band of snow across SW KS early Wednesday morning. After very warm days Monday and Tuesday, snow would have difficulty accumulating to paved surfaces. However, nocturnal timing and progged snowfall rates during that brief 6 hour window may easily force a rapid accumulation, especially on grassy/elevated surfaces. NBM pops continue to trend upward, into the likely/definite category (favoring north) during this 1-7am Wednesday time period. Even with modest snow amounts of 1-2 inches per WPC guidance, intense winds would produce a near white out/blizzard across northern zones early Wednesday. Per coordination with neighbors and WPC, winter headlines are expected to be required, but it is still too early for such products on this shift. This stated, 00z ECMWF continued depiction of several inches of snow and 850 mb winds near 60 kts early Wednesday morning, especially along I-70, strongly suggests a winter storm watch will be needed soon. Given the progressive nature of the wave, conditions will improve rapidly from west to east Wednesday, with strong northwest winds and much colder air. Typical of March, the flirtation with winter looks very fleeting, with shortwave ridging, return flow south winds, and much warmer temperatures as soon as Thursday. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1100 PM CDT Sat Mar 15 2025 Excellent flying weather is expected through this TAF period, with VFR/SKC and light winds. Some westerly wind gusts of 20-25 kts are expected Sunday afternoon. && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday afternoon through Tuesday evening for KSZ030-031-043>046-061>066-074>081-084>090. && DISCUSSION...Turner AVIATION...Turner
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 2:27 AM CDT | Fire Weather Watch | DDC | Edwards, Ellis, Finney, Hamilton, Hodgeman, Kearny and 7 more | 25 hr |
| Mar 16, 2:55 PM CDT | Winter Storm Watch | DDC | Ellis, Lane, Ness, Rush, Scott, Trego | 36 hr |
Nearby
Red Flag Warnings in Kansas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.